ISSN 2148-4902
e-ISSN 2536-4553
 

Volume : 6 Issue : 2 Year : 2019

 
Aripiprazole induced transient myopia [North Clin Istanb]
North Clin Istanb. Ahead of Print: NCI-65625 | DOI: 10.14744/nci.2019.65625  

Aripiprazole induced transient myopia

Tongabay Cumurcu1, Birgül Elbozan Cumurcu2, Bahar Yeşil2, Abuzer Gunduz1
1İnönü Üniversitesi Tıp Fakültesi, Göz Hastalıkları AD, Malatya
2İnönü Üniversitesi, Psikiyartri AD, Malatya

Purpose: The aim of this study was to present a case of transient myopia due to aripiprazole used in the treatment of depression.
Case: A 21-year-old female who was being treated for depression with 15 mg/day aripiprazol during 2 mounths. She normally uses -3.75 D glasses. She was admitted our outpatient clinic with sudden onset blurring of vision in both eyes in spite of uses glasses for about 3 days. Using of aripiprazole was observed in the patient's story. She was found to have myopia of−6.0 diopters in both eyes with measurement of otorefractometer; her visual acuity being 6/10 in both of eyes with her glasses. The other eye examination findings of the patient was normal. The drug was discontinued and patient was followed. One mount later on examination, the patient’s visual acuity increased of 10/10 in both eyes. Follow the first day of the Alx values measured were 0.3 mm longer than 1 month after the measurement, the minimal difference between the other anterior segment findings were recorded.
Discussion: Although the specific mechanisms that cause acute myopia has not been fully revealed, it can be ciliary spasm, ciliary bodies effusion, peripheral uveal effusion and effects ofocular serotonergic intraneural fibers.
Conclusion: We believe that it would be important for clinicians. They should keep in mind these conditions, when prescribing aripiprazole and need to inform patients about the side effects related to the eye.

Keywords: Aripiprazol, Myopia, Pentacam, Otorefractometer.


Aripiprazol Kullanımına Bağlı Geçici Miyopi

Tongabay Cumurcu1, Birgül Elbozan Cumurcu2, Bahar Yeşil2, Abuzer Gunduz1
1İnönü Üniversitesi Tıp Fakültesi, Göz Hastalıkları AD, Malatya
2İnönü Üniversitesi, Psikiyartri AD, Malatya

Amaç: Depresyon tedavisinde kullanılan aripiprazole bağlı geçici miyopi gelişen bir olgu sunmak.
Olgu: 21 yaşında bayan hasta depresyon tanısı ile 2 ay boyunca 15 mg/gün aripiprazol başlanan hasta, normalde her iki gözüne -3.75 D gözlük kullanıyor. Yaklaşık 3 gündür, gözlüğe rağmen görmede ani azalma ile kliniğimize başvurdu. Anamnezinde aripiprazol kullanımı hikayesi tespit edilen hastanın muayenesinde her iki gözde de görme 6/10 düzeyinde ve otorefraktometre ölçümü her iki gözde -6.0 D idi. Hastanın diğer göz muayene bulguları normaldi. Hastanın ilacı kesildi ve takibe alındı. 1 aylık takip sonunda hastanın kendi gözlüğü ile görmesi her iki gözde de 10/10'a çıktı. Takibin ilk günü ölçülen Alx değeri, 1 ay sonraki ölçümden 0.3 mm daha uzun iken, diğer ön segment bulguları arasında minimal farklar kaydedildi.
Tartışma: Akut miyopiye sebep olan spesifik mekanizma tam olarak ortaya konulamamış olmakla beraber, sırasıyla silier spazm, silier cisimcik efüzyonu, periferal üveal efüzyon ve okuler seratonerjik intranöral liflerin etkisine bağlı olabileceği öne sürülmektedir.
Sonuç: Klinisyenlerin aripipirazol reçete ederken bu koşulları göz önünde bulundurması ve göz ile ilgili yan etkiler konusunda hastayı bilgilendirmesinin önemli olacağı görüşündeyiz.

Anahtar Kelimeler: Aripiprazol, Miyopi, Pentacam, Otorefraktometre.




Corresponding Author: Tongabay Cumurcu


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar



 
©NCI 2019. Bu sitenin tüm hakları Istanbul Kuzey Klinikleri’ne aittir.